Aa
Aa
A
A
A
Close
Avatar universal

First day on 5mg methadone-not great

Woke up nervous and sweaty.. this won't be fun. I feel like I did the day I walked in to the Methadone clinic...
6 Responses
4522800 tn?1470325834
Hi
I was following you from the start, but my computer went out and I was off for a few moths. YOU did a GREAT job and should be Proud of yourself..Way to GO!!

You are at 5mg now and I would just get off..or you could go down a bit more, However, I think the w/ds will still be the same at this point and I also think you will not have it that intense and long because of the taper. Are you drinking tons of water?? Taking some good vit/min and eating healthy?
I usually like to push the natural things to help during w/ds, but you can also go the Dr and ask for some Clonidine, a light BP med that they use for opiate w/ds and other issues like hot flashes. This med also hits some of the Brain Chems that we had knocked down during opiate use, (just found that one out because of my female hot flashes..lol) I took it many, many days later after I could not sleep and my anxiety was on the moon, but I did c/t 3 different meds at the same time, as one was Methadone that I got down to 30mg from a high dose and jumped ship. I could only take it at night, but some take it 3xs a day during the beginning of w/ds.
Also, you can ask for a non-addicting muscle relaxer too. Many Drs are on board now and each use there own decision on what works, but most will use the Clonidine. Just make sure you are drinking and eating things that will help rid the toxins from your Mind & Body. The nervous system is highly affected during this time due to the drop off and also why we are using. All of this will balance out in time. The w/ds will include no sleep, sweats ( through skin, nose, eyes), some leg crawly (RLS), bathroom issues for some, anxiety and so fourth..BUT, YOU did do a taper and this is great. It will be like going through stages as you detox more and your Brain starts to find a balance again, along with the body. It is interesting, but can be uncomfortable at first. Look into things that will help you rid toxins as quickly as you can. Berries are good and bananas and avocados are good for the rls. Search and find the vit/min that will help with sleep/anxiety and others for energy. Energy and low Motivation is usually the last thing you get back. Maybe you should just Jump now and get it over with??? YOU can talk to the Dr and they most likely will start you on these meds I suggested. Keep up the awesome work and make sure you get that outside support for Addiction. The detox part is the easy part..yes uncomfortable..but working on staying clean is the more serious side of it all.  Try to keep yourself re-directed from your thinking right now and keep busy. YOU are on your way to a wonderful new Life with lots of new Blessing that will flow in. Just keep in mind that Life will have it's Ups & Downs, this is why we need a good SUPPORT system in place at all times. Proud of YOU!!!
Bless
Vickie
2 Comments
Thank u. Spring break in a week-may jump after this weekend.
Congrats on making it down to 5, Just keep in mind when planning your jump, the wds really dont kick in till 3rd or 5th day, i planned mine as best i could so i had 3 weeks off of work, and let me tell you i need all 3 of them, it was very hard , energy wise to go back on the 4th week. When i did my taper and got down to 7.5 it didnt feel any different to me from being on 15 or 20, it wasnt till i had none in me , thats when the minor stuff showed up. Take all the advice they are posting here  for you , i followed everything they told me to do, and it made a world of difference. I took the clonodine for the first 3 weeks, once a nite before bed, i also used velarian root and melatonin to aide in sleeping.
495284 tn?1333894042
COMMUNITY LEADER
Are you still drinking?
2 Comments
Yes-2 glasses of wine at night...
Lawdy one vice at a time!  Rarely less than 2.... it is a staple/habit for me
495284 tn?1333894042
COMMUNITY LEADER
Ya i remember the staple/habit i had too.  I was drinking whiskey at 4:00 in the morning just so i could go to work.
1 Comments
I hear you
Avatar universal
Your doing great!! Keep up the struggle it will be over soon.
Avatar universal
hey girl  your doing great...once your at 5  it is time to think about jumping....tapering below that is miserable and it is best to just jump and get it over with....the detox is a 10 day to 2 week process I sent you some e/mail with things that will help...............................GNARLY
Avatar universal
How are you doing?  
1 Comments
Nervous with chills. Took a little kratom and am better. Will take my last dose of 5mg tomorrow and jump monday-spring break. Just ready to get it over with. Sleep ok. Stomach mostly ok. Having severe off and on again pain in right hand-thats crazy, right?
Thanks for checking. I hesitate to post. If i read about a bad experience, it isnt good for my nerves lol
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.